Ask the Professionals

Return to Questions

about my medicine

  • Anonymous ORIGINAL POSTER
    i am very grateful to you for courging me in my last message about my triglyceride level.what do you say about these medicines i want to ask from you that these medicine will have side effect on my stomach and liver. sitagliptin/metfomn 50/500 (1.+1). minidiab 5mg half tablet with meal. now my doctor added tblet diamacron MR 30mg. my level in june2014 was 6.4. now 8.1 addition of dia macron 30mg will improve my hba1c level.pls guide me
  • Samuel Grossman, BS Pharm, Pharm.D, CDE PROFESSIONAL
    Medication to treat cholesterol and triglycerides are absorbed in the stomach and metabolized in the liver. It is hard to predict if you will have any future problems with the stomach and liver. The best way to prevent any problems is to evaluate specific labs that monitor the liver. If those labs change, your provider may stop the current medications that you are taking. To prevent any stomach problem, I would recommend to take these medications after a meal. To answer your question about diabetes. It is important to do daily finger sticks to determine if the medications that you are taking are helping you. A finger stick before breakfast and one before dinner should be sufficient. If your blood sugar improves, those finger sticks before breakfast and dinner will be reduced compared to the time before you initiated diamacron MR 30mg. Your provider will be able to tell for sure if your blood sugar improves when you do another hemoglobin A1c level.